Herpes Community
Rash - Valtrex
About This Community:

This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Rash - Valtrex

Hello,

I have had herpes one for ten years.  I never had an outbreak, but last month I had a small lesion on my penis, so I have decided to take 500mg of Valtrex for suppressive therapy daily.  I am wondering if I could be allergic to Valtrex.  I have a rash on both legs, inner legs. They looks like tiny red dots.  I also have a red rash under my genitals by the opening to the anus.  I had it swabed and the doctor said it was not herpes.  I upped Valtrex to 1500mg a day for five days and nothing happened.  Could I be allergic to the Valtrex and only have a rash on part of my body?  Any ideas what to do?  I thought it might be a herpes rash, but I would think after ten years, the rash would go away within 7-12 days.  It seems to be getting worse even using the Valtrex.  Any help would be appreciated.

Dennis      
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
Hello Dennis
Had you are herpes test 10 years ago? Am I right?. Do you have any drug allergy? At present you had swab test, is it negative? Possible you may allergic valtrex.
Blank
Avatar_m_tn
Hello,

I found out ten years ago I have HSV1.  I restested recently and still have type one only.  I had the area swabed and they said it was not herpes.  I am allergic to aprprin and penicillin.  I don't think they are in Valtrex.  Not sure, though.

Dennis  
Blank
Avatar_m_tn
So you have herpes 1 on your face/mouth not herpes 1 on your genital area. You also had swab test which was negative according to this you don't have herpes on gential (genital) I guess. Allergic reaction can happen due anything soap, cosmetic, even my food. Better get test by Skin doc.
Blank
101028_tn?1348750963
you should stop the valtrex immediately in case this is a drug reaction.

follow up with a dermatologist if your regular provider isn't able to figure out what is causing your rash.

you don't get a lot of "bang for your buck" with suppressive therapy and genital hsv1. it doesn't shed much and doesn't reoccur very often. if you've only had 1 ob in 10 years, you already know about the recurrence part first hand.

grace
Blank
Avatar_m_tn
Hello,

I wrote a month agao about this subject.  I still have a rash and now my testicles are red.  This is very bizarre.  I went to a dermatologist and he thought it was a yeast infection and gave me Aloquin.  I am still wodnering if it is an outbreak.  I have had some type of rash in my genitals now since September.  Can yuo have an outbreak on your testicles?  I am thinking maybe I need to be tested again to make sure I do not have Herpes 2.  I was dating someone around that time.  I am starting to wonder if this is a HSV2 outbreak, but I am surprised it would be going on for almost 2 months.  Any advice?  

Thanks,
Dennis    
Blank
897535_tn?1295210035
A rash lasting this long would not be herpes. Follow-up with your dermatologist - I know from experience that yeast can be hard to treat, and you may need a different product to treat it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Herpes Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top STDs Answerers
Avatar_f_tn
Blank
Bigtimeworried55
Avatar_m_tn
Blank
Fleetwood20
Avatar_n_tn
Blank
veryworried420
101028_tn?1348750963
Blank
gracefromHHP
PA
Avatar_f_tn
Blank
Scared4this
New York, NY
3149845_tn?1415046551
Blank
Life360
fort lauderdale, FL